Alert archive / Florida / Tornado Warnings in 2009
Tornado Warning 8, NWS Jacksonville, FL
NWS Jacksonville, FL issued this tornado warning at Apr 3, 2009, 4:58 AM EDT for Duval County, Saint Johns County, Florida. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 3, 2009, 4:58 AM EDT (08:58 UTC)
- Expired
- Apr 3, 2009, 5:30 AM EDT
- In force
- 32 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
Counties Duval County, FL, Saint Johns County, FL
The radar
The Jacksonville radar (KJAX), 50 km from the middle of the area, began a volume at 08:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 2, 9:47 PM EDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 9.0 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 316 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 527 m above ground
- 0-6 km bulk shear
- 93 kt
- 0-1 km storm-relative helicity
- 211 m²/s²
- 0-3 km storm-relative helicity
- 379 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS52 KJAX 030858
TORJAX
FLC031-109-030930-
/O.NEW.KJAX.TO.W.0008.090403T0858Z-090403T0930Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
458 AM EDT FRI APR 3 2009
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A
* TORNADO WARNING FOR...
NORTHERN ST. JOHNS COUNTY IN NORTHEAST FLORIDA
SOUTHEASTERN DUVAL COUNTY IN NORTHEAST FLORIDA
* UNTIL 530 AM EDT
* AT 458 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
SWITZERLAND...OR NEAR FRUIT COVE...MOVING NORTHEAST AT 40 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FRUIT
COVE...BAYARD...DURBIN...GUANA RIVER STATE PARK...PALM VALLEY...
SAWGRASS AND PONTE VEDRA BEACH.
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR
HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER
YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM EDT FRIDAY MORNING FOR
NORTHEASTERN FLORIDA.
LAT...LON 2994 8159 2996 8159 3000 8165 3004 8169
3011 8167 3025 8137 3021 8135 3012 8132
3004 8132
TIME...MOT...LOC 0858Z 245DEG 37KT 3003 8162
$$
HESS3 follow-up statements
000
WWUS52 KJAX 030908
SVSJAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
508 AM EDT FRI APR 3 2009
FLC031-109-030930-
/O.CON.KJAX.TO.W.0008.000000T0000Z-090403T0930Z/
ST. JOHNS FL-DUVAL FL-
508 AM EDT FRI APR 3 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 AM EDT FOR
SOUTHEASTERN DUVAL AND NORTHERN ST. JOHNS COUNTIES...
AT 508 AM EDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
SEVERE THUNDERSTORM WITH STRONG ROTATION. THIS TORNADO WAS LOCATED 6
MILES SOUTHWEST OF DURBIN...OR 6 MILES SOUTHEAST OF FRUIT COVE...
MOVING EAST AT 45 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BAYARD...DURBIN...GUANA RIVER STATE PARK...PALM VALLEY...SAWGRASS AND
PONTE VEDRA BEACH.
HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.
SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR
HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER
YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM EDT FRIDAY MORNING FOR
NORTHEASTERN FLORIDA.
LAT...LON 2998 8151 2998 8153 3001 8161 3005 8163
3013 8161 3025 8137 3021 8135 3012 8132
3004 8132
TIME...MOT...LOC 0908Z 248DEG 37KT 3005 8152
$$
HESS000
WWUS52 KJAX 030916
SVSJAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
516 AM EDT FRI APR 3 2009
FLC031-109-030930-
/O.CON.KJAX.TO.W.0008.000000T0000Z-090403T0930Z/
ST. JOHNS FL-DUVAL FL-
516 AM EDT FRI APR 3 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 AM EDT FOR
SOUTHEASTERN DUVAL AND NORTHERN ST. JOHNS COUNTIES...
AT 516 AM EDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
SEVERE THUNDERSTORM WITH STRONG ROTATION. THIS TORNADO WAS LOCATED
NEAR DURBIN...OR 6 MILES WEST OF GUANA RIVER STATE PARK...MOVING EAST
AT 45 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GUANA
RIVER STATE PARK...PALM VALLEY AND SAWGRASS.
HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.
SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR
HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER
YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM EDT FRIDAY MORNING FOR
NORTHEASTERN FLORIDA.
LAT...LON 3001 8142 3003 8145 3004 8148 3007 8151
3016 8150 3022 8135 3021 8135 3012 8132
3004 8132
TIME...MOT...LOC 0916Z 248DEG 37KT 3008 8144
$$
HESS000
WWUS52 KJAX 030927
SVSJAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
527 AM EDT FRI APR 3 2009
FLC031-109-030936-
/O.EXP.KJAX.TO.W.0008.000000T0000Z-090403T0930Z/
ST. JOHNS FL-DUVAL FL-
527 AM EDT FRI APR 3 2009
...THE TORNADO WARNING FOR SOUTHEASTERN DUVAL AND NORTHERN ST. JOHNS
COUNTIES WILL EXPIRE AT 530 AM EDT...
THE THUNDERSTORM WITH THE STRONG ROTATION HAS NOW MOVED OFF THE
NORTHERN ST JOHNS COAST NEAR GUANA RIVER STATE PARK.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM EDT FRIDAY MORNING FOR
NORTHEASTERN FLORIDA.
LAT...LON 3001 8142 3003 8145 3004 8148 3007 8151
3016 8150 3022 8135 3021 8135 3012 8132
3004 8132
TIME...MOT...LOC 0926Z 248DEG 37KT 3012 8133
$$
HESSWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Apr 3, 4:31 AM EDT, 27 minutes earlier.
Area forecast discussion, Apr 3, 4:31 AM EDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
431 AM EDT FRI APR 3 2009
.SHORT TERM...STRONG STORMS HAVE BEEN TRAINING ACROSS THE AREA
OVERNIGHT WITH HEAVY RAINS CONTINUING TO POUND A SWATH FROM LAKE
CITY TO JAX METRO AREA WITH 3 TO 4 INCH AMOUNTS. JAX AIRPORT HAS
RECEIVED NEAR 8.5 INCHES SINCE TUE. SEVERAL RIVERS IN THE SE GA
ARE IN FLOOD STAGE AND APPROACHING MAJOR FLOOD STAGE. CURRENTLY
SATELLITE SHOWS THE COLDEST CLOUD TOPS WITH LIGHTNING HAVE MOVED
OFFSHORE WITH A SHORTWAVE TROUGH. LAPS ANALYSIS SHOWS WEDGE OF
HIGHER DEWPOINTS IN THE 70S AND SFC-BASED CAPES NEAR 2000 J/KG
MOVING INTO OUR SW ZONES. AS THE LINE BEGINS TO SAG SWD INTO THIS
AREA THAT HAS NOT BEEN WORKED OVER...COULD SEE SOME REDEVELOPMENT
FROM GNV TO ORANGE PARK AND SOUTH. LOCAL VAD WIND PROFILES
INDICATE A PERSISTENT LLVL JET NEAR 50 KT.
THE COLD FRONT WILL PUSH THRU THE FORECAST AREA BY AFTN BRINGING
BREEZY WLY WIND AND SKIES WILL BEGIN TO CLEAR FROM THE NW. TEMPS
WILL REACH MID 70S TO LOW 80S. THE STACKED LOW PRESSURE SYSTEM
RESPONSIBLE FOR THIS CRAZY WX WILL RACE ACRS THE OHIO VALLEY
TOWARD THE ERN ONTARIO BY THIS EVENING LEAVING LOCAL AREA UNDER
ZONAL FLOW ALOFT. MOSTLY CLEAR CONDITIONS EXPECTED TONIGHT WITH
MINS IN THE 40S/50S. WEAK HIGH PRESSURE WILL PASS OVER THE AREA
SAT WITH LIGHT WINDS...PLENTY OF SUN AND MAXES IN THE LOW 80S
INLAND AND 70S NEAR THE COAST.
ON SAT NIGHT HIGH PRES DRIFTS FARTHER OFFSHORE WITH SELY FLOW AND
INCREASING CLOUDS WARMING TEMPS INTO THE MID 50S TO NEAR 60. BY
SUNDAY ANOTHER DISTURBANCE WILL RACE OVER THE AREA BRINGING
SCATTERED SHOWERS/STORMS WITH BREEZY SWLY WINDS AND MAXES IN THE
80S. RAIN CHANCES CONTINUE INTO MON MORNING WHEN A COLD FRONT
WILL PUSH THROUGH. RAINFALL TOTALS WITH THIS SYSTEM ARE EXPECTED
TO BE AROUND A QUARTER INCH.
.LONG TERM...WINDY CONDITIONS WILL FOLLOW THE COLD FRONT MONDAY AS
THE GRADIENT TIGHTENS BETWEEN A POTENT LOW NEAR DELMARVA AND HIGH
OVER TX. MID/UPR TROUGH WILL AMPLIFY ALONG THE EAST COAST TUE-WED
USHERING IN AN UNSEASONABLY COLD AIRMASS. ON MON NIGHT TEMPS WILL
RANGE FROM LOW 30S NW PORTION TO MID 40S SE. TUESDAY WILL BE WINDY
WITH MAX TEMPS IN MID 50S N TO MID 60S S...THEN BY TUE NIGHT THE
COLDER TEMPS WILL PENETRATE INTO THE SOUTH PORTION. ON WED A SFC
HIGH WILL BUILD IN FROM THE WEST WITH BREEZY WLY WINDS DIMINISHING
DURING THE AFTN. ON THURSDAY THE NEXT COLD FRONT WILL APPROACH
FROM THE WEST AND THE HIGH WILL MOVE EAST OF THE BAHAMAS...AND SLY
FLOW WILL BRING MORE SEASONABLE CONDS.
&&
.AVIATION...
DEGRADED CONDITIONS WILL CONTINUE THROUGH SUNRISE WITH MARKED
IMPROVEMENT THEREAFTER. IN THE MEANTIME...LOW STRATUS AND
SCATTERED SHOWERS WILL KEEP AT LEAST MVFR IN PLACE WITH A PERIOD
OF IFR CEILINGS AND VISIBILITIES POSSIBLE FOR A FEW HOURS PRIOR TO
SUNRISE. RAPIDLY CLEARING SKIES WILL TAKE PLACE BY MID MORNING. GUSTY
SOUTHWEST WINDS WILL VEER TO THE WEST LATER THIS MORNING AND
REMAIN GUSTY THROUGH THE DAY.
&&
.MARINE...
SOUTHWEST WINDS 20 TO 25 KNOTS WILL CONTINUE OFFSHORE THROUGH THE
REST OF THE MORNING. THEN WINDS WILL DIMINISH BELOW 20 KNOTS AND
VEER ALL THE WAY AROUND TO THE NORTH BY LATE TONIGHT. WINDS WILL
SHIFT TO THE SOUTH AND INCREASE SUNDAY AFTERNOON AHEAD OF THE NEXT
SYSTEM. A UNSEASONABLY STRONG COLD FRONT WILL PUSH THROUGH MONDAY
MORNING WITH STRONG WESTERLY WINDS IN ITS WAKE. FREQUENT GUSTS TO
GALE FORCE WILL BE LIKELY FROM MONDAY AFTERNOON THROUGH TUESDAY.
&&
.FIRE WEATHER...
MUCH DRIER AIR WILL BEGIN TO SLIDE INTO THE REGION TODAY BUT
RELATIVE HUMIDITIES WILL REMAIN ABOVE CRITICAL LEVELS. NO RAIN
EXPECTED TODAY. WESTERLY WINDS WILL GUST TO 25 MPH AT TIMES. EVEN
DRIER AIR WILL WORK IN ON SATURDAY AND MINIMUM RH VALUES MAY DROP
BELOW 30 PERCENT. HEADLINES MAY BE NEEDED BUT CONSIDERING THE
ONGOING FLOODING ISSUES ACROSS THE REGION...A DECISION WAS MADE TO
HOLD OFF ON ISSUING A WATCH AT THIS TIME.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 78 47 79 52 / 0 0 0 10
SSI 77 54 71 59 / 0 0 0 10
JAX 82 52 78 58 / 0 0 0 10
SGJ 82 56 75 60 / 20 0 0 10
GNV 82 52 83 55 / 10 0 0 10
OCF 82 53 85 57 / 20 0 0 10
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...FLOOD WATCH UNTIL 8 AM EDT THIS MORNING FOR ALACHUA-BAKER-
BRADFORD-CLAY-COLUMBIA-DUVAL-GILCHRIST-HAMILTON-NASSAU-
SUWANNEE-UNION.
GA...FLOOD WATCH UNTIL 8 AM EDT THIS MORNING FOR APPLING-ATKINSON-
BACON-BRANTLEY-CHARLTON-CLINCH-COASTAL CAMDEN-COASTAL GLYNN-
COFFEE-ECHOLS-INLAND CAMDEN-INLAND GLYNN-JEFF DAVIS-PIERCE-
WARE-WAYNE.
AM...SMALL CRAFT ADVISORY UNTIL NOON EDT TODAY FOR ALTAMAHA SOUND GA
TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-FERNANDINA
BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-ST
AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.
&&
TRABERT/SHULER/Hazardous weather outlook, Apr 2, 10:27 PM EDT, 6 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 1027 PM EDT THU APR 2 2009 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-031000- HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE- JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY- INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN- COASTAL CAMDEN- 1027 PM EDT THU APR 2 2009 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TONIGHT... ...TORNADO WATCH IN EFFECT UNTIL 5 AM FOR ALL OF NORTHEAST FLORIDA AND A PORTION OF SOUTHEAST GEORGIA... ...FLOOD WATCH IN EFFECT FOR ALL OF SOUTHEAST GEORGIA AND MOST OF NORTHEAST FLORIDA INCLUDING THE ADJACENT COASTAL WATERS THROUGH FRIDAY MORNING... ...AREAL FLOOD WARNINGS CONTINUE IN EFFECT FOR MUCH OF SOUTHEAST GEORGIA AND UPPER SUWANNEE VALLEY REGION OF NORTH FLORIDA... A TORNADO WATCH IS IN EFFECT FOR ALL OF NORTHEAST FLORIDA AND A PORTION OF SOUTHEAST GEORGIA THROUGH 5 AM FRIDAY. AN UPPER DISTURBANCE PRODUCING MORE STORMS IN THE NORTHEAST GULF ARE EXPECTED TO MOVE NORTHEAST ACROSS THE AREA TONIGHT. SOME STORMS MAY BECOME SEVERE WITH THE MAIN CONCERNS BEING ISOLATED TORNADOES...LARGE HAIL...AND DANGEROUS CLOUD TO GROUND LIGHTNING. A FLOOD WATCH CONTINUES FOR MOST OF THE FORECAST AREA. THERE HAVE BEEN NUMEROUS REPORTS OF FLOODED AND CLOSED ROADS IN SOUTHEAST GEORGIA AND THE SUWANNEE VALLEY REGION OF NORTH FLORIDA. ADDITIONAL RAINFALL AMOUNTS OF 2 INCHES ARE POSSIBLE IN ADDITION TO THE ESTIMATED 2 TO 4 INCHES THAT FELL EARLIER. THIS ADDITIONAL RAINFALL MAY CONTINUE TO CAUSE LOCALIZED FLOODING. MUCH OF SOUTHEAST GEORGIA AND THE UPPER SUWANNEE VALLEY REGION ARE UNDER AN AREAL FLOOD WARNING THROUGH EARLY FRIDAY MORNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... ...FLOOD WARNINGS FOR VARIOUS RIVERS ACROSS SOUTHEAST GEORGIA AND NORTHEAST FLORIDA... RECENT HEAVY RAINFALL OVER PORTIONS OF SOUTHEAST GEORGIA WILL RESULT IN SIGNIFICANT RISES TO AREA RIVERS. FLOOD WARNINGS ARE IN EFFECT FOR THE ALAPAHA RIVER AT STATENVILLE...ALTAMAHA RIVER AT CHARLOTTE... SATILLA RIVER AT ATKINSON...ALTAMAHA RIVER AT BAXLEY...SATILLA RIVER AT WAYCROSS...ST MARYS RIVER AT MACCLENNY. REFER TO THE FLOOD STATEMENT THAT HAS BEEN ISSUED. ANOTHER COLD FRONT WILL APPROACH THE AREA BRINGING A CHANCE OF SHOWERS AND THUNDERSTORMS SUNDAY INTO EARLY MONDAY. STAY TUNED TO THE NATIONAL WEATHER SERVICE FOR UPDATED STATEMENTS AND POSSIBLE ADDITIONAL WARNINGS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED IN ALL AREAS UNDER THE TORNADO WATCH AND FLOOD WATCH. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. PP
In the hours before
Special weather statement, Apr 3, 2:14 AM EDT, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
214 AM EDT FRI APR 3 2009
FLZ024-025-GAZ164-030700-
CHARLTON-DUVAL-NASSAU-
214 AM EDT FRI APR 3 2009
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHERN
CHARLTON...SOUTHERN NASSAU AND DUVAL COUNTIES FOR STRONG WINDS...
FREQUENT LIGHTNING VALID UNTIL 300 AM EDT...
AT 213 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 2 MILES NORTHWEST OF BALDWIN...OR 18 MILES
SOUTHWEST OF CALLAHAN...MOVING EAST AT 40 MPH. THESE STRONG
THUNDERSTORMS WILL AFFECT AREAS AROUND ST. GEORGE...BALDWIN...
BRYCEVILLE...NORMANDY...JACKSONVILLE HEIGHTS...SAN MARCO AND
RIVERSIDE THROUGH 300 AM. HAIL UP TO ONE HALF INCH IN
DIAMETER...FREQUENT CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40
TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3022 8205 3034 8205 3036 8206 3056 8206
3059 8144 3049 8143 3047 8140 3045 8141
3042 8140 3041 8141 3039 8138 3038 8139
3027 8138
TIME...MOT...LOC 0613Z 254DEG 33KT 3033 8198
SANDRIKLocal storm report, Apr 3, 2:36 AM EDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSONVILLE FL
236 AM EDT FRI APR 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 AM FLOOD DOUGLAS 31.51N 82.85W
04/02/2009 COFFEE GA EMERGENCY MNGR
EMERGENCY MANAGEMENT REPORTED STREAMS AND DRAINAGE
DITCHES WERE NEAR BANKFULL. SAND BAGS ARE BEING PLACE IN
VULNERABLE FLOOD PRONE AREAS.
1145 AM FLOOD SCREVEN 31.48N 82.02W
04/02/2009 WAYNE GA EMERGENCY MNGR
THE EMERGENCY MANAGER REPORTED A COUPLE OF ROAD CLOSURES
AND NUMEROUS STREAMS AND DRAINAGE BASINS AT BANKFULL.
1145 AM FLOOD 3 ESE BLACKSHEAR 31.28N 82.19W
04/02/2009 PIERCE GA EMERGENCY MNGR
THE EMERGENCY MANAGER REPORTED A COUPLE OF SECONDARY
ROADS CLOSED DUE TO WATER AND NUMEROUS STREAMS AND
DRIANAGE BASINS AT BANKFULL. VOIGHT BRIDGE WAS CLOSED DUE
TO RISING WATER.
0245 PM FLOOD LIVE OAK 30.29N 82.99W
04/02/2009 SUWANNEE FL EMERGENCY MNGR
EMERGENCY MANAGEMENT REPORTED DRAINAGE BASINS AND STREAMS
NEAR BANKFULL COUNTYWIDE.
0256 PM FLOOD BLACKSHEAR 31.30N 82.24W
04/02/2009 PIERCE GA BROADCAST MEDIA
LOCAL TV METEOROLOGIST RELAYED A REPORT THAT LLOYD BRIDGE
ROAD IN PIERCE COUNTY WAS CLOSED DUE TO FLOOD WATERS.
0310 PM FUNNEL CLOUD 3 SE SUWANNEE RIVER STA 30.37N 83.13W
04/02/2009 SUWANNEE FL PUBLIC
FUNNEL CLOUD REPORT ALONG COUNTY ROAD 136 NEAR FALMOUTH
IN THE NORTHWEST PORTION OF SUWANNEE COUNTY.
0445 PM FLOOD BLACKSHEAR 31.30N 82.24W
04/02/2009 PIERCE GA AMATEUR RADIO
AN AMATEUR RADIO OPERATOR REPORTED HEAVY RAIN IN
BLACKSHEAR WITH A NUMBER OF ROADS CLOSED DUE TO HIGH
WATER.
0812 PM HAIL 5 SE TAYLOR 30.39N 82.23W
04/02/2009 E0.50 INCH BAKER FL AMATEUR RADIO
AN AMATEUR RADIO OPERATOR REPORTED MARBLE SIZED HAIL NEAR
CUYLER. THE TIME GIVEN WAS BASED ON RADAR.
0816 PM TSTM WND DMG 8 W JENNINGS 30.60N 83.25W
04/02/2009 HAMILTON FL LAW ENFORCEMENT
THE LAW ENFORCEMENT REPORTED TREES DOWN THAT WERE
BLOCKING ROADWAYS.
0825 PM HAIL 3 S LAKE CITY 30.15N 82.64W
04/02/2009 E0.75 INCH COLUMBIA FL LAW ENFORCEMENT
THE LAW ENFORCEMENT REPORTED THREE QUARTER INCH SIZED
HAIL ALONG COUNTY ROAD 25A NEAR U.S. HIGHWAYS 441 AND 41.
THE TIME GIVEN WAS BASED ON RADAR.
0840 PM HAIL 8 NW JACKSONVILLE INTL 30.57N 81.80W
04/02/2009 E0.75 INCH NASSAU FL TRAINED SPOTTER
A SKY WARN SPOTTER REPORTED THREE QUARTER INCH SIZED HAIL
JUST NORTHWEST OF THE JACKSONVILLE INTERNATIONAL AIRPORT
NEAR LEM TURNER ROAD IN NASSAU COUNTY.
0840 PM HAIL 5 NW JACKSONVILLE INTL 30.54N 81.76W
04/02/2009 E0.50 INCH DUVAL FL NWS EMPLOYEE
AN NWS EMPLOYEE JUST NORTHWEST OF JACKSONVILLE
INTERNATIONAL AIRPORT REPORTED HALF INCH SIZED HAIL.
0845 PM HAIL 5 ENE JACKSONVILLE INTE 30.50N 81.62W
04/02/2009 E0.88 INCH DUVAL FL NWS EMPLOYEE
A NATIONAL WEATHER SERVICE EMPLOYEE REPORTED NICKEL SIZED
HAIL JUST NORTHEAST OF JACKSONVILLE INTERNATIONAL
AIRPORT.
0930 PM FLOOD JENNINGS 30.60N 83.11W
04/02/2009 HAMILTON FL LAW ENFORCEMENT
THE LAW ENFORCEMENT REPORTED ROADS FLOODED AND CLOSED
NEAR COUNTY ROAD 143 NEAR JENNINGS.
1135 PM HAIL 4 ENE MAXVILLE 30.22N 81.94W
04/02/2009 E0.88 INCH DUVAL FL PUBLIC
A CONVENIENT STORE CLERK JUST EAST OF MAXVILLE REPORTED
NICKEL SIZED HAIL.
1232 AM TSTM WND DMG 5 NNW DOWNTOWN JACKSONV 30.40N 81.69W
04/03/2009 DUVAL FL EMERGENCY MNGR
A POWERLINE IS DOWN ON THE NORTHSIDE OF JACKSONVILLE.
0120 AM FLOOD PEARSON 31.30N 82.85W
04/03/2009 ATKINSON GA EMERGENCY MNGR
THE EMERGENCY MANAGEMENT REPORTED NUMEROUS ROADS CLOSED
COUNTY WIDE AND SEVERAL HOMES HAVING WATER ENTERING THEM.
VOLUNTARY EVACUATION IS ONGOING AND SHELTERS HAVE BEEN
OPENED.
0210 AM HEAVY RAIN JACKSONVILLE INTERNATIO 30.48N 81.71W
04/03/2009 M2.11 INCH DUVAL FL ASOS
JACKSONVILLE INTERNATIONAL HAS OFFICIALLY RECORDED 2.11
INCHES OF RAIN IN THE LAST 2 HOURS BETWEEN 11 PM AND 1 AM
EDT.
&&
PPSpecial weather statement, Apr 3, 3:51 AM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 351 AM EDT FRI APR 3 2009 FLZ031-032-036-030815- ALACHUA-BRADFORD-CLAY- 351 AM EDT FRI APR 3 2009 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN ALACHUA...SOUTHERN BRADFORD AND SOUTHWESTERN CLAY COUNTIES FOR STRONG WINDS VALID UNTIL 415 AM EDT... AT 351 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED 5 MILES SOUTHEAST OF ALACHUA...OR 7 MILES NORTHWEST OF GAINESVILLE...MOVING NORTHEAST AT 40 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND ALACHUA...LA CROSSE... GAINESVILLE...GAINESVILLE AIRPORT...BROOKER...WALDO...STARKE... SAMPSON...LAWTEY AND LAKE GENEVA THROUGH 415 AM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM EDT FRIDAY MORNING FOR NORTHEASTERN FLORIDA. LAT...LON 3010 8201 2983 8185 2961 8245 2976 8256 TIME...MOT...LOC 0751Z 239DEG 36KT 2974 8241 HESS
Special weather statement, Apr 3, 4:12 AM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
412 AM EDT FRI APR 3 2009
FLZ025-031>033-030845-
BRADFORD-CLAY-DUVAL-ST. JOHNS-
412 AM EDT FRI APR 3 2009
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHEASTERN
BRADFORD...CLAY...NORTHWESTERN ST. JOHNS AND SOUTHERN DUVAL COUNTIES
FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 445 AM EDT...
AT 411 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 4 MILES NORTHEAST OF HAMPTON...OR 12 MILES
NORTH OF MELROSE...MOVING NORTHEAST AT 45 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND STARKE...SAMPSON...
HAMPTON...KINGSLEY...MIDDLEBURG...ASBURY LAKE...PENNEY FARMS...
SWITZERLAND...ORANGE PARK AND MANDARIN THROUGH 445 AM EDT. HAIL UP TO
ONE HALF INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM EDT FRIDAY MORNING FOR
NORTHEASTERN FLORIDA.
LAT...LON 2996 8153 2978 8209 2978 8210 2983 8211
2984 8216 2992 8221 3021 8172 3023 8150
TIME...MOT...LOC 0811Z 242DEG 37KT 2989 8207
HESSSpecial weather statement, Apr 3, 4:31 AM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
431 AM EDT FRI APR 3 2009
FLZ025-032-033-030900-
CLAY-DUVAL-ST. JOHNS-
431 AM EDT FRI APR 3 2009
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CENTRAL CLAY...
NORTHERN ST. JOHNS AND SOUTHEASTERN DUVAL COUNTIES FOR STRONG WINDS
AND FUNNEL CLOUDS VALID UNTIL 500 AM EDT...
AT 432 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED OVER PENNEY FARMS...OR 11 MILES SOUTH OF
LAKESIDE...MOVING NORTHEAST AT 40 MPH. THESE STRONG THUNDERSTORMS
WILL ALSO AFFECT AREAS AROUND MIDDLEBURG...PENNEY FARMS...ASBURY
LAKE...GREEN COVE SPRINGS...SWITZERLAND...MANDARIN...FRUIT COVE...
SAWGRASS...PONTE VEDRA BEACH AND PALM VALLEY THROUGH 500 AM EDT.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM.
TORNADOES MAY DEVELOP WITH LITTLE OR NO ADVANCE WARNING. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING
OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM EDT FRIDAY MORNING FOR
NORTHEASTERN FLORIDA.
LAT...LON 2986 8188 3003 8197 3029 8138 3021 8135
3005 8131
TIME...MOT...LOC 0832Z 245DEG 34KT 2998 8182
HESSSpecial weather statement, Apr 3, 4:49 AM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
449 AM EDT FRI APR 3 2009
FLZ036-040-030915-
ALACHUA-MARION-
449 AM EDT FRI APR 3 2009
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHEASTERN
ALACHUA AND NORTHWESTERN MARION COUNTIES FOR STRONG WINDS AND FUNNEL
CLOUDS VALID UNTIL 515 AM EDT...
AT 449 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 7 MILES WEST OF ROMEO...OR 8 MILES NORTHWEST
OF RAINBOW LAKES ESTATES...MOVING NORTHEAST AT 45 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND ROMEO...RAINBOW LAKES
ESTATES...SPARR...REDDICK...MCINTOSH...LOWELL...FLEMINGTON...CROSS
CREEK...CITRA AND ANTHONY THROUGH 515 AM EDT. GUSTY WINDS OF 45 TO 55
MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. DOPPLER RADAR
HAS INDICATED WEAK ROTATION WITHIN THIS STORM. TORNADOES MAY DEVELOP
WITH LITTLE OR NO ADVANCE WARNING. HEAVY RAINFALL WILL PRODUCE
PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM EDT FRIDAY MORNING FOR
NORTHEASTERN FLORIDA.
LAT...LON 2922 8254 2922 8253 2923 8240 2939 8240
2956 8205 2948 8205 2951 8198 2951 8196
2937 8188 2911 8253 2912 8254
TIME...MOT...LOC 0849Z 243DEG 38KT 2921 8255
HESSThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 8:14 PM EDT | Tornado Warning | JAX | Hamilton | 18 min |
| Apr 2, 8:15 PM EDT | Special Weather Statement | JAX | Nassau | 45 min |
| Apr 2, 8:15 PM EDT | Severe Thunderstorm Warning | JAX | Baker, Columbia, Hamilton, Suwannee | 60 min |
| Apr 2, 8:23 PM EDT | Severe Thunderstorm Warning | JAX | Duval, Nassau | 29 min |
| Apr 2, 8:40 PM EDT | Special Marine Warning | JAX | 2 hr | |
| Apr 2, 8:44 PM EDT | Severe Thunderstorm Warning | JAX | Clay, Duval, Nassau, Saint Johns | 46 min |
| Apr 2, 8:44 PM EDT | Tornado Warning | JAX | Columbia, Hamilton | 18 min |
| Apr 2, 8:56 PM EDT | Areal Flood Advisory | JAX | Baker, Clay, Columbia, Duval, Nassau, Union | 2 hr |
| Apr 2, 8:56 PM EDT | Severe Thunderstorm Warning | JAX | Baker, Duval, Nassau | 49 min |
| Apr 2, 9:07 PM EDT | Special Weather Statement | JAX | Bradford, Union | 38 min |
| Apr 2, 9:15 PM EDT | Severe Thunderstorm Warning | JAX | Baker, Columbia, Hamilton, Suwannee | 45 min |
| Apr 2, 9:28 PM EDT | Severe Thunderstorm Warning | JAX | Bradford, Clay, Duval, Saint Johns | 47 min |
| Apr 2, 9:50 PM EDT | Special Weather Statement | JAX | Nassau | 55 min |
| Apr 2, 10:01 PM EDT | Areal Flood Advisory | JAX | Baker, Columbia, Nassau | 119 min |
| Apr 2, 10:08 PM EDT | Special Weather Statement | JAX | Nassau | 52 min |
| Apr 2, 10:29 PM EDT | Special Weather Statement | JAX | Columbia | 46 min |
| Apr 2, 10:54 PM EDT | Severe Thunderstorm Warning | JAX | Duval, Nassau | 51 min |
| Apr 2, 10:58 PM EDT | Special Marine Warning | JAX | 2 hr | |
| Apr 2, 11:03 PM EDT | Severe Thunderstorm Warning | JAX | Baker, Columbia, Suwannee, Union | 42 min |
| Apr 2, 11:07 PM EDT | Special Weather Statement | JAX | Clay, Putnam | 38 min |
| Apr 2, 11:19 PM EDT | Severe Thunderstorm Warning | JAX | Baker, Bradford, Clay, Duval, Union | 56 min |
| Apr 2, 11:42 PM EDT | Special Weather Statement | JAX | Duval | 48 min |
| Apr 2, 11:52 PM EDT | Special Weather Statement | JAX | Baker, Columbia, Suwannee | 38 min |
| Apr 3, 12:14 AM EDT | Severe Thunderstorm Warning | JAX | Suwannee | 46 min |
| Apr 3, 12:20 AM EDT | Severe Thunderstorm Warning | JAX | Duval | 40 min |
| Apr 3, 12:35 AM EDT | Areal Flood Warning | JAX | Clay, Duval, Nassau, Saint Johns | 9 hr |
| Apr 3, 12:46 AM EDT | Areal Flood Warning | JAX | Baker, Union | 9 hr |
| Apr 3, 12:54 AM EDT | Special Marine Warning | JAX | 2 hr | |
| Apr 3, 1:05 AM EDT | Special Weather Statement | JAX | Duval | 40 min |
| Apr 3, 2:14 AM EDT | Special Weather Statement | JAX | Duval | 46 min |
| Apr 3, 3:51 AM EDT | Special Weather Statement | JAX | Alachua, Bradford | 24 min |
| Apr 3, 4:12 AM EDT | Special Weather Statement | JAX | Clay | 33 min |
| Apr 3, 4:31 AM EDT | Special Weather Statement | JAX | Clay | 29 min |
| Apr 3, 4:35 AM EDT | Tornado Warning | JAX | Clay, Duval, Saint Johns | 25 min |
| Apr 3, 4:49 AM EDT | Special Weather Statement | JAX | Marion | 26 min |
| Apr 3, 5:11 AM EDT | Special Weather Statement | JAX | Putnam | 64 min |
| Apr 3, 5:13 AM EDT | Special Marine Warning | JAX | 62 min | |
| Apr 3, 5:52 AM EDT | Special Weather Statement | JAX | Putnam | 38 min |
| Apr 3, 5:56 AM EDT | Tornado Warning | JAX | Flagler, Putnam, Saint Johns | 49 min |
| Apr 3, 6:21 AM EDT | Special Marine Warning | JAX | 54 min | |
| Apr 3, 6:27 AM EDT | Special Weather Statement | JAX | Marion | 33 min |
| Apr 3, 10:08 AM EDT | Areal Flood Warning | JAX | Baker, Columbia, Hamilton, Nassau, Suwannee, Union | 12 hr |
| Apr 3, 10:12 AM EDT | River Flood Warning | JAX | Columbia, Hamilton | 7 days |
| Apr 3, 5:26 PM EDT | Red Flag Warning | JAX | Baker, Bradford, Flagler, Nassau, Union | 3 hr |
Nearby
Tornado Warnings in Florida, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.